Posted by: Mel | 2009-04-17


I am 34 years old and have been on Triphasil since I was 17 years old, so I' ve been taking it for 17 years. Lately I have heard so many horror stories about synthetic hormones and I am wondering if I should switch to a lower dose contraceptive pill, or if it is safe to continue using Triphasil. A few years ago I did try and switch to a lower dose pill but I experienced terrible pains in my pelvis and so I went back onto Triphasil.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Hi Mel

For most healthy, nonsmoking women, prolonged use of OCs does not appear to have adverse effects, and as a result, are an effective birth control method for them, and safe to use throughout their reproductive lives. I suggest discussing the option of switching to a lower dose product with your doctor.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.